It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Arkieaz--Please know that I completely understand what you are feeling and going through. The first thing you might want to do is to calm down about this whole situation, and put it back into perspective. You know, the one that you had when you were feeling better and injections seemed to be working for you. This type of stress only leads to more anxiety and that too can become a whole new problem for you.

After reading your previous posts, this current one and based from my own experience with my Hematologist, I will give some suggestions. You are on blood thinners which can equal blood loss, even small micro amounts undetectable to the eye. Periods that do equal blood loss, and that in turn equals iron loss to some degree. Anemia is a ~symptom~ of something else going on not a disease itself. Many times there is more than one reason for low numbers. Whenever there is ANY amount of loss you have to take in more than you are losing, and if you don't there is a deficit. Over time this deficit becomes larger and causes changes in the Hgb and ferritin levels.

I would gather my thoughts, make notes and call the MA or PA for this doctor and tell them how you are feeling after your visit, and that you would like to request the following to help you to deal with this situation.

I would ask for a CBC and Ferritin, which you said they didn't do. At least H & H results.

I would ask for an Occult Blood test, where you smear the samples for 3 days to rule out any possible internal lower GI bleeding. It does give peace of mind. This test only shows if you were bleeding right now, you can't always see it in the stool. You have had the other main things ruled out already except Colonoscopy and Malabsorption Syndromes, I believe. I'm sure the Hematologist or PCP tested your B vitamins and thyroid levels already.

Knowing where you stand should give a little relief. If they will not do these two things, I would go to another doctor. I went to many myself to get answers. I have found the only way to get real answers is through test, trial and time to rule in or out different things.

Your periods ARE adding to your problems and ANY blood loss should be corrected which can be very beneficial. Periods weren't my only problem, but after having an ablation it has helped me to build my Hgb to optimal levels and ferritin to normal range. I think this is what your doctors are trying to accomplish. It is frightening when they say periods as the only reason, WE know better. I would start thinking about what options are good for you in your circumstance.

If they work with you on this, I would then agree to take oral iron, but would ask for script strength and something that is well tolerated. I would then ask for a monthly blood check to be sure that you are responding accordingly to therapy. This will stop any further decline and I do believe that 3 months is too long if you are not yet leveled out. We are here to support you if you have any further questions or concerns. Good luck to you and keep us posted. Do start your iron supplements right away. FLFLOWERGIRL:)





All times are GMT -7. The time now is 03:12 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!